Hail, Douglas
- When
- August 25, 10:10 AM CST
- Where
- Douglas County, 7 mi N of Brandon
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.067, -95.600
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Aug 25, 2:00 AM CST, 8 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 300 AM CDT MON AUG 25 2003 FORECAST PROBLEM INVOLVE THUNDERSTORMS CHANCES TODAY TONIGHT...AND AGAIN WEDNESDAY NIGHT AND THURSDAY... SCATTERED THUNDERSTORMS MOVING EASTWARD ACROSS SOUTHERN MINNESOTA SOUTH OF A GRANITE FALLS TO RED WING LINE ARE ELEVATED (AT 0745Z) AND ASSOCIATED WITH 850 MB THETA E- ADVECTION. THESE ARE EXPECTED TO WEAKEN AFTER DAYBREAK AS LOW LVL JET WEAKENS DIURNALLY. 00Z ETA BUFKIT SOUNDINGS SHOW AN IMPRESSIVE CAP ACROSS THE CWA THIS AFTERNOON. CIN VALUES (00Z ETA) DROP BELOW -50 J/KG BY 00Z TUE OVER WEST CENTRAL MN...BUT A LOOK AT 925 MB ETA WINDS FOR SAME TIME SUGGEST VERY WEAK CONVERGENCE ALONG INCOMING FRONTAL ZONE. NORTH OF OUR CWA IMPRESSIVE 300 MB DIVERGENCE 00Z TUE ASSOCIATED WITH COUPLED JET STRUCTURE. DINES COMPENSATION MAY RESULT IN SUBSIDENCE OVER CWA LATER THIS AFTERNOON AND EVENING. WOULD DROP POPS BELOW 30 PERCENT IF IT WERE NOT FOR THE K INDEX ABOVE 40 ACROSS MUCH OF OUR CWA TODAY INTO THIS EVENING. AFTER TODAY/THIS EVENING...NEXT CHANCE FOR RAIN IS WEDNESDAY NIGHT INTO THURSDAY. LEFT GRIDS PRETTY MUCH IN TACT...LATER SHIFTS CAN RAISE POPS. DID BEEF UP CONDITIONAL QPF VALUES. VERY GOOD RUN TO RUN CONTINUITY ON GFS FOR WEDNESDAY NIGHT AND THURSDAY REGARDING LOCATION OF SURFACE TROUGH...700 MB TROUGH...AND QPF LOCATION AND AMOUNTS. .MSP...NONE. NAISTAT
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-261100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 500 AM CDT MON AUG 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A SIGHT RISK OF SEVERE THUNDERSTORMS IS EXPECTED ACROSS MUCH OF CENTRAL AND SOUTHERN MINNESOTA INTO WEST CENTRAL WISCONSIN...MAINLY THIS AFTERNOON AND INTO THE EVENING. A FRONTAL BOUNDARY OVER NORTHERN IOWA WILL MOVE NORTH AS A WARM FRONT INTO SOUTHERN MINNESOTA TODAY. MEANWHILE...A COLD FRONT WILL ADVANCE ACROSS THE EASTERN DAKOTAS INTO WESTERN MINNESOTA BY LATE AFTERNOON. SCATTERED THUNDERSTORMS WILL BE ONGOING OVER MUCH OF SOUTHERN MINNESOTA EARLY THIS MORNING...BUT SHOULD WANE FROM WEST TO EAST DURING BY MID TO LATE MORNING OVER MUCH OF THE SOUTH. SOME HAIL...HEAVY DOWNPOURS AND GUSTY WINDS ARE EXPECTED TO OCCUR WITH THIS ACTIVITY. AS THE FRONT OVER IOWA LIFTS NORTHEAST OVER SOUTHERN MINNESOTA DURING THE AFTERNOON...THUNDERSTORM REDEVELOPMENT IS ANTICIPATED. AS THE COLD FRONT SWEEPS INTO THE WEST THIS AFTERNOON...THUNDERSTORMS ARE ALSO EXPECTED TO DEVELOP ALONG THIS FRONT. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREAT WITH THE AFTERNOON STORMS...BUT AN ISOLATED TORNADO MAY BE POSSIBLE IN THE VICINITY OF THE WARM FRONT AS IT LIFTS INTO SOUTHERN MINNESOTA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT.
The Minneapolis radar (KMPX), 209 km away, was scanning. The volume nearest the first event began at 16:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2003Every state in 2003This day in weather historyWarnings in Minnesota, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5369464.